Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Memphis, TN

February 26, 2026Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Feb 26, 2026, 5:15 PM CST for Tishomingo County, Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2026, 5:15 PM CST (23:15 UTC)
Expired
Feb 26, 2026, 5:45 PM CST
In force
30 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 5:16 PM CSTHAIL 14 Ene Tishomingo, MSMultiple reports of quarter size hail in Tishomingo County, including the Carters Branch area.
Feb 26, 5:29 PM CSTHAIL 1.54 E Tishomingo, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2026-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2026-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

241 
WUUS54 KMEG 262315
SVRMEG
MSC141-262345-
/O.NEW.KMEG.SV.W.0002.260226T2315Z-260226T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
515 PM CST Thu Feb 26 2026

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Central Tishomingo County in northeastern Mississippi...

* Until 545 PM CST.

* At 514 PM CST, a severe thunderstorm was located near Midway, or
  near Tishomingo State Park, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Iuka, Tishomingo, Midway, Paden, Oldham, Mingo, Holcut, Petertown,
  and Carter Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3466 8813 3462 8814 3462 8833 3479 8832
      3479 8811
TIME...MOT...LOC 2314Z 279DEG 26KT 3469 8822 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schlessiger

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 4:53 PM CST, 22 minutes earlier. Its key messages:

  • Issued at 452 PM CST Thu Feb 26 2026
  • Scattered to numerous showers and thunderstorms will redevelop this afternoon into this evening, and a few storms south of a Tupelo to Clarksdale line could be severe.
  • Dry and warm conditions return Friday and will last through Saturday with highs in the 60s and 70s.
  • Unsettled weather will return early next week as a front stalls across the region with chances for showers and a few thunderstorms each day.
Area forecast discussion, Feb 26, 4:53 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
453 PM CST Thu Feb 26 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 452 PM CST Thu Feb 26 2026

- Scattered to numerous showers and thunderstorms will redevelop
  this afternoon into this evening, and a few storms south of a
  Tupelo to Clarksdale line could be severe.

- Dry and warm conditions return Friday and will last through
  Saturday with highs in the 60s and 70s.

- Unsettled weather will return early next week as a front stalls
  across the region with chances for showers and a few
  thunderstorms each day.

&&

.MESOSCALE UPDATE FOR SEVERE STORM POTENTIAL...
Issued at 1250 PM CST Thu Feb 26 2026

A slow-moving cold front is located across north MS early this
afternoon. Latest satellite imagery indicates some breaks in the
clouds which has helped to destabilize the airmass. Latest
mesoanalysis indicates around 1500 J/kg of SBCAPE along and south
of a TUP to CKM line. A shortwave with a 70 kt mid-level speed
max is moving into the Red River Valley. As this feature
approaches, lift will increase across the region, and convection
will start to develop. Latest CAM guidance points to around 4 pm
for initiation time. Model soundings look favorable for large
hail up to size of golfballs and damaging winds to 60 mph, and
storm mode is expected to be supercells initially. Weak boundary
layer winds should keep the tornado threat low. The
unidirectional
hodograph should favor splitting storms. Storms could merge into
line segments before exiting around 10 pm.

&&

.DISCUSSION...
(This afternoon through next Wednesday)
Issued at 1037 AM CST Thu Feb 26 2026

A weak cold front is moving slowly through the Mid-South this
morning. At 10 am the front stretched roughly along the TN/MS
border into east-central Arkansas. The initial shortwave is
pushing into Middle TN and Alabama, along with most of the shower
and thunderstorm activity. Overall, it is fairly quiet across the
Mid-South at this time. Cooler temps in the upper 40s and lower
50s, along with some patchy fog can be found north of the front
with mild and warm conditions to the south across north MS.

The main concern today is severe storm development across parts
of north MS. The front will continue to sag south through the
day. Some partial clearing in the vicinity of the front will lead
to a decent amount of destabilization this afternoon. The 12Z
HREF mean SBCAPES  , though the extent of which is in question.
The 12z CAMs show a varying degree of surface-based instability
ranging from 500 to 1500 J/kg. Mid-level lapse rates are also
expected to be quite steep at 7+ C/km and deep-layer shear will
be fairly strong at about 50 kts. Meanwhile, the next shortwave
will be moving through the Red River Valley with lift
overspreading the frontal zone as the right entrance region of
the upper jet approaches. This should help kick off a few storms
along the slow-moving front. There is a chance these storms could
be severe with large hail the size of quarters and damaging wind
gusts to 60 mph. The main threat area is south of a Tupelo to
Clarksdale line with a timing window of 3 pm to 9 pm.

Precipitation chances will wind down across north MS by midnight
as weak high pressure builds in. Light winds and clearing skies
will likely lead to fog development across the area, especially
across northern sections. Friday and Saturday will be mostly
sunny and warm. Lows will start in the 40s both days and warm
into the upper 60s and lower 70s on Friday and the lower to mid
70s on Saturday. Winds will be light both days as well.

The pattern turns unsettled Sunday into next week. A cold front
will push south into the region on Sunday with a chance of
showers returning mainly over western and northern sections of
the Mid-South. This front will likely stall over the area through
Monday or Tuesday and then lift back north as a warm front by
Wednesday as an upper-low moves out of the Southwest US. Higher
precip chances will tend to be across northern sections of the
Mid-South through the period, though it will be highly dependent
on the location of the front and the disturbances moving through
the zonal flow aloft. Temperatures will generally be above normal
through the period. Temperatures during the Sunday-Tuesday period
will be highly dependent on the location of the front. Locations
to the north of the front will likely be cool with readings in
the 50s. South of the front will be very warm with highs in the
70s. Once the front moves north of the region by midweek,
everyone will be warm with highs into the 70s.

&&

.AVIATION...
(00Z TAFS)
Issued at 452 PM CST Thu Feb 26 2026

VFR conditions are expected into the overnight hours at all sites
beside TUP, where SHRA/TSRA will linger and MVFR cigs will
develop along a frontal boundary pushing through north MS. After
midnight to near sunrise, patchy to locally dense fog appears
increasingly likely. Category drops at MKL/JBR do appear likely,
with conditions improving between 14Z and 16Z. Otherwise, VFR for
the remainder of the airspace through the remainder of the
current TAF period with variable winds by the afternoon.

&&

.FIRE WEATHER...
Issued at 1037 AM CST Thu Feb 26 2026

No fire weather concerns for the foreseeable future. Conditions
will dry out by Saturday with minimum relative humidity values
falling below 40%. However, recent rains and generally light
winds in the driest locations will limit any fire danger
concerns.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...SJM
AVIATION...CMA

In the hours before

Special weather statement, Feb 26, 4:51 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
451 PM CST Thu Feb 26 2026

MSZ002-003-013-014-262315-
Lafayette MS-Marshall MS-Union MS-Benton MS-
451 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAFAYETTE...WESTERN
UNION...SOUTHEASTERN MARSHALL AND SOUTH CENTRAL BENTON COUNTIES
THROUGH 515 PM CST...

At 451 PM CST, Doppler radar was tracking a strong thunderstorm near
Laws Hill, or 10 miles south of Wall Doxey State Park, moving east at
35 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bethlehem, Cambridge, Pinedale, Laws Hill, Etta, Hickory Flat,
Abbeville, Malone, Winborn, Blackwater, Keel, Poolville, Burt,
College Hill Station, College Hill, Spraggins, and Cornersville.

This includes Interstate 22 in Mississipppi between mile markers 44
and 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3442 8961 3460 8961 3465 8916 3438 8910
TIME...MOT...LOC 2251Z 270DEG 32KT 3452 8952

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Schlessiger
Special weather statement, Feb 26, 5:03 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
503 PM CST Thu Feb 26 2026

MSZ002>004-262330-
Tippah MS-Marshall MS-Benton MS-
503 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARSHALL...
SOUTHWESTERN TIPPAH AND SOUTHERN BENTON COUNTIES THROUGH 530 PM
CST...

At 503 PM CST, Doppler radar was tracking a strong thunderstorm near
Snow Lake Shores, or 12 miles east of Holly Springs, moving east at
40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ripley, Blue Mountain, Gravestown, Potts Camp, Falkner, Murry,
Whitten Town, Spring Hill, Pine Grove, and Bethel.

This includes Interstate 22 in Mississipppi between mile markers 39
and 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3466 8935 3479 8933 3486 8887 3462 8892
TIME...MOT...LOC 2303Z 270DEG 36KT 3474 8923

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Schlessiger
Special weather statement, Feb 26, 5:08 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Memphis TN
508 PM CST Thu Feb 26 2026

MSZ006-262345-
Tishomingo MS-
508 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TISHOMINGO COUNTY
THROUGH 545 PM CST...

At 508 PM CST, Doppler radar was tracking a strong thunderstorm over
Midway, or 7 miles northwest of Tishomingo State Park, moving east at
30 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Iuka, Tishomingo, Midway, Paden, Oldham, Mingo, Holcut, Petertown,
and Carter Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3463 8813 3465 8833 3474 8833 3474 8834
      3479 8834 3479 8811
TIME...MOT...LOC 2308Z 273DEG 26KT 3470 8826

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Schlessiger
Special weather statement, Feb 26, 5:15 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
515 PM CST Thu Feb 26 2026

MSZ002-013>015-262345-
Lafayette MS-Pontotoc MS-Marshall MS-Union MS-
515 PM CST Thu Feb 26 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAFAYETTE...
SOUTHWESTERN UNION...NORTHWESTERN PONTOTOC AND SOUTHEASTERN MARSHALL
COUNTIES THROUGH 545 PM CST...

At 515 PM CST, Doppler radar was tracking a strong thunderstorm over
Cambridge, or 13 miles northeast of Oxford, moving east at 30 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
New Albany, Ecru, Cambridge, Pinedale, Etta, Shari, Hortontown,
Martintown, Keel, Poolville, Esperanza, Old Myrtle, Ingomar, Burt,
Pumpkin Center, Bald Hill, Buchannan, Cornersville, Beacon Hill, and
Glenfield.

This includes Interstate 22 in Mississipppi between mile markers 58
and 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3442 8946 3456 8941 3453 8895 3431 8900
TIME...MOT...LOC 2315Z 281DEG 27KT 3446 8932

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:51 PM CSTSpecial Weather StatementMEGLafayette24 min
Feb 26, 5:03 PM CSTSpecial Weather StatementMEGBenton, Tippah27 min
Feb 26, 5:08 PM CSTSpecial Weather StatementMEGTishomingo37 min
Feb 26, 5:15 PM CSTSpecial Weather StatementMEGUnion30 min
Feb 26, 5:19 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo28 min
Feb 26, 5:26 PM CSTSpecial Weather StatementMEGPontotoc34 min
Feb 26, 5:28 PM CSTSpecial Weather StatementMEGTippah32 min
Feb 26, 5:29 PM CSTSpecial Weather StatementMEGMonroe31 min
Feb 26, 5:41 PM CSTSevere Thunderstorm WarningMEGPrentiss, Tippah, Union22 min
Feb 26, 5:48 PM CSTSpecial Weather StatementMEGUnion27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.